Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Korean J Gastroenterol. 2009 Nov;54(5):328-32.

[A case of pseudomenbranous colitis after paclitaxel and carboplatin chemotherapy].

[Article in Korean]

Author information

  • 1Department of Internal Medicine, Kosin University College of Medicine, Busan, Korea.

Abstract

Antibiotics-associated pseudomembranous colitis is well documented and caused by abnormal overgrowth of toxin producing Clostridium difficile colonizing the large bowel of patients undergoing antibiotic therapy. Administration of chemotherapeutic agents is frequently complicated by diarrhea and enterocolitis. However, pseudomembranous colitis related to chemotherapeutic agent usage is very rare. We experienced a 67 old-years male patient diagnosed of non-small cell lung carcinoma who complained of watery diarrhea and abdominal pain after treated with paclitaxel and carboplatin. Sigmoidoscopic examination revealed diffusely scattered, whitish to yellowish pseudomembrane with background edematous hyperemic mucosa from sigmoid colon to rectum. Histopathologic findings were consistent with pseudomembranous colitis as typical volcano-like exudate. The symptoms improved after stopping chemotherapy and treatment with metronidazole. In patients with persistent diarrhea and abdominal pain after receiving chemotherapy agents, although rare, pseudomembranous colitis should be considered as a differential diagnosis.

PMID:
19934614
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Society of Gastroenterology
    Loading ...
    Write to the Help Desk